MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number 2842
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2 - age at time of event: patient is 18 years or older.E1 - initial reporter phone: (b)(6).Device evaluated by mfr.: the returned device consisted of the samurai complaint device.A visual examination of the core and coil were ruptured at approximately 0.5 mm from the tip of the wire, and it was confirmed that the tip was missing.Observation of the core and coil at the fracture position confirmed that the fracture surface was characteristic of ductile fracture.We also observed a j-shaped bend at approximately 11 mm from the tip, a gentle bend at 40 mm from the tip, and a hook-shaped bend at approximately 98 mm from the tip.We also observed a coil pitch opening at approximately 4 mm from the tip and a coil tightness of approximately 2mm in width at approximately 87 mm from the tip.Observations were also made on other parts of the product, but no abnormalities were found, and no problems were observed.
 
Event or Problem Description
Reportable based on device analysis completed on 12may2025.It was reported that a guidewire kinked occurred.A percutaneous intervention procedure was being performed.A 190cm samurai guidewire was used.However, during preparation, it was noticed that the guidewire was already kinked or bent.The procedure was completed with another of the same device without any patient complications reported.However, returned device analysis revealed a distal tip and core wire detached.

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22150939
Report Number2124215-2025-34762
Device Sequence Number7849644
Product Code DQX
UDI-Device Identifier08714729881216
UDI-Public(01)08714729881216(17)270205(10)33367713
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2842
Device Catalogue Number2842
Device Lot Number0033367713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Initial Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale